Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 17, 2012, 4:48 PM EDT for Brevard County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2012, 4:48 PM EDT (20:48 UTC)
- Expired
- Oct 17, 2012, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
976
WWUS82 KMLB 172048
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT WED OCT 17 2012
FLZ047-147-172145-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
448 PM EDT WED OCT 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 545 PM EDT.
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LONE
CABBAGE FISH CAMP...MOVING EAST AT 15 MPH.
OTHER STORMS ARE LIFTING NORTH NEAR PATRICK AIR FORCE BASE AND THESE
CELLS AND ASSOCIATED OUTFLOW BOUNDARIES WILL COLLIDE OVER CENTRAL
BREVARD COUNTY. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY
EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CANAVERAL GROVES...
ROCKLEDGE....COCOA...COCOA BEACH...CAPE CANAVERAL AND MERRITT ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2840 8059 2823 8059 2822 8060 2822 8062
2828 8061 2831 8065 2829 8066 2822 8064
2823 8066 2822 8067 2821 8086 2841 8088
2850 8077 2841 8073 2853 8073 2863 8060
2858 8056 2845 8052
TIME...MOT...LOC 2045Z 255DEG 12KT 2836 8081
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:30 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 17, 3:30 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT WED OCT 17 2012 .DISCUSSION... CURRENT...WEATHER PRETTY MUCH BEHAVING AS ADVERTISED THUS FAR TODAY. CELLULAR CONVECTION HAS BEEN SPOTTY AND OCCURRING MAINLY OVER THE SRN THIRD OF FLORIDA...WHILE LDAR/NLDN SHOWS LTG ACTIVITY IN THE MLB CWA HAS BEEN CONFINED TO THE SOUTHERN FOUR COUNTIES (EXCEPT FOR THE SMALL/BRIEF TS THAT RECENTLY POPPED UP OVER INTERIOR VOLUSIA CO.) STRATIFORM ECHOES SEEN ON RADAR ACROSS THE NORTHERN CWA HAVE BEEN FALLING MOSTLY AS EITHER VIRGA OR SPRINKLES AS PRECIP CONTINUES TO EVAPORATE INTO THE LAYER OF VERY LOW RH BETWEEN H80-H50. OVERCAST SKIES HAVE BECOME WIDESPREAD EVEN ACROSS THE SOUTHERN CWA...WHERE THERE WAS A BIT OF SUN AND WARMER TEMPS EARLIER AND NOW JUST OCNL THIN SPOTS ALLOWING THE SUN TO PEEK OUT. THROUGH TONIGHT...GIVEN THE ONGOING ACTIVITY...THINK ITS PRUDENT TO GO WITH A PRE-FIRST PERIOD TO COVER THE HIGHER LATE AFTERNOON RAIN CHANCES. CELLULAR CONVECTION SHOULD WANE FAIRLY QUICKLY AFTER SUNSET WITH THE LIGHTER STRATIFORM RAIN/SPRINKLES ACROSS THE NORTH A LITTLE SLOWER TO TAPER OFF AS THE SHORT WAVE TROUGH OVERHEAD MOVES OFF TO THE EAST. THU...BEHIND THE AFOREMENTIONED MID/UPPER TROUGH...DRIER AIR WILL FILTER IN ACROSS THE NORTHERN 2/3 CWA ON THU ON LIGHT W-NW WINDS. THIS WILL CONFINE LOW RAIN CHANCES TO THE SOUTHERN 4 COUNTIES... AND ACTIVITY THERE SHOULD BE AIDED BY SEA/LAKE BREEZE INTERACTION AS WELL. TEMPS SHOULD MAX OUT IN THE M80S COAST AND U80S INLAND THANKS TO QUITE A BIT MORE SUNSHINE COMPARED TO THE OVERCAST CONDS TODAY. FRI-SAT...WEATHER FOR MUCH OF THE EASTERN HALF OF THE NATION WILL BE INFLUENCED BY A LARGE VORTEX AT MID/UPPER LEVELS AS IT TREKS FROM MIDWEST ACROSS THE GREAT LAKES DURING THE LATE WEEK. EC FL WILL BE LOCATED IN RELATIVELY WARM SWLY FLOW FRI BEFORE A COLD FRONT PASSES ON SATURDAY. MOISTURE WILL BE FAIRLY LIMITED IN THIS TIMEFRAME. A LOW POP WILL BE MENTIONED FOR ALL AREAS ON FRI WITH A SLIGHT UPTICK IN MOISTURE. WITH FRONT MOVING THROUGH SATURDAY MORNING LOW MENTIONABLE POPS WILL BE MAINLY CONFINED TO AREAS NEAR AND SOUTH OF THE FRONTAL BOUNDARY ACROSS THE FAR SOUTHERN SECTIONS. COOLER AND DRIER AIR WILL MOVE INTO NORTHERN AREAS BY LATE SATURDAY AFTERNOON. HIGH TEMPS IN THE UPPER 80S FRIDAY WILL COOL INTO THE LWR/MID 80S SATURDAY. OVERNIGHT LOWS MID/UPPER 60S EXCEPT NEAR 70/LOWER 70S ALONG THE COAST SOUTH OF THE CAPE. SUN-WED...SURFACE HIGH PRESSURE TO THE NORTH BUILDING ALONG THE EASTERN SEABOARD AND RIDGE ALOFT BUILDING ACROSS THE STATE FROM THE GULF OF MEXICO. THIS WILL BRING ONSHORE FLOW REGIME TO EC FL WITH SLOW INCREASE IN MOISTURE AND TEMPS MODERATED BY THE ONSHORE FLOW. WILL KEEP POPS BELOW MENTIONABLE VALUES FOR NOW...BUT SOME LOW POPS FOR COASTAL SHOWERS MAY BECOME WARRANTED. && .AVIATION...TS POPPING UP INVOF VRB-FPR-SUA PRODUCING OCNL IFR VSBYS WILL CONTINUE THROUGH ABOUT 23-24Z BEFORE DISSIPATING. LIGHTER STRATIFORM CLOUDS/PRECIP TO THE NORTH ONLY RESULTING IN MVFR CIGS AROUND BKN025-030 WITH NOSIG VSBY REDUCTIONS IN PRECIP/VIRGA. EXPECT THIS ACTIVITY TO CLEAR OUT FROM WEST TO EAST BETWEEN 00Z-04Z. && .MARINE...LINGERING SWELLS FROM RAFAEL WILL DECREASE FROM LATE WEEK INTO THIS WEEKEND. WINDS WILL REMAIN RELATIVELY LIGHT THRU FRI WITH WEAK HIGH PRESSURE IN CLOSE PROXIMITY. WINDS WILL PICK UP OUT OF THE NNW-N LATE FRI NIGHT INTO SAT AS FRONT MOVES ACROSS FLORIDA AND THE ADJACENT ATLANTIC WATERS. ONSHORE FLOW REGIME DEVELOPING BEHIND THE FRONT SUNDAY INTO EARLY PART OF NEXT WEEK WITH HIGH PRESSURE TO THE NORTH BUILDING ALONG THE EASTERN SEABOARD. && .FIRE WEATHER... && .PRELIMINARY POINT TEMPS/POPS... DAB 65 83 67 87 / 30 10 10 20 MCO 65 87 68 88 / 20 10 10 20 MLB 67 85 70 87 / 30 10 10 20 VRB 70 86 70 88 / 30 20 10 20 LEE 64 87 67 88 / 20 10 10 20 SFB 65 86 68 88 / 20 10 10 20 ORL 66 86 69 88 / 20 10 10 20 FPR 69 85 69 87 / 40 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM/RADAR/IMPACT WX....VOLKMER
Hazardous weather outlook, Oct 17, 12:22 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1222 PM EDT WED OCT 17 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-171900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1222 PM EDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .RIP CURRENT IMPACT... MODERATE EASTERLY SWELLS FROM HURRICANE RAFAEL ACROSS THE WESTERN ATLANTIC WILL BRING A HIGH RISK OF RIP CURRENTS TO EAST CENTRAL FLORIDA BEACHES TODAY. THE THREAT WILL BE GREATEST IN THE LATE AFTERNOON AROUND THE TIME OF LOW TIDE. RIP CURRENTS CAN BE LIFE- THREATENING TO ANYONE ENTERING THE SURF. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE CURRENT...AND THEN SWIM BACK TO SHORE. DO NOT SWIM ALONE. .THUNDERSTORM IMPACT... AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE OF LIGHTNING STORMS TO SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON. STORM MOTION WILL BE NORTHEAST AROUND 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES. REMEMBER...LIGHTNING MAKES EVERY THUNDERSTORM A POTENTIAL KILLER. CEASE OUTDOOR ACTIVITIES IMMEDIATELY AND MOVE INDOORS IF THUNDER IS HEARD. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MAY PRODUCE WINDS NEAR 35 KNOTS THIS AFTERNOON ACROSS THE ATLANTIC WATERS AND INLAND LAKES SOUTH OF A LINE FROM LAKE KISSIMMEE TO PORT CANAVERAL. .WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION AS LONG PERIOD SWELLS FROM DISTANT HURRICANE RAFAEL IMPACT THE LOCAL ATLANTIC WATERS TODAY. CONDITIONS NEAR INLETS WILL BE ROUGH DURING THE OUTGOING TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY BREAKING WAVES AND RIP CURRENTS WILL CONTINUE TO MAKE THE SURF ZONE HAZARDOUS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 15
In the hours before
Special weather statement, Oct 17, 3:19 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
319 PM EDT WED OCT 17 2012
FLZ059-064-171945-
MARTIN-ST. LUCIE-
319 PM EDT WED OCT 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SMALL HAIL OVER
NORTHEASTERN MARTIN COUNTY...SOUTHEASTERN ST. LUCIE COUNTY...
* UNTIL 345 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM CAPABLE OF PRODUCING PEA SIZED HAIL NEAR STUART.
THE STORM WAS MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THIS STORM...
JENSEN BEACH AND WAVELAND.
VERY HEAVY RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING
ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2720 8017 2720 8019 2719 8018 2715 8022
2716 8032 2734 8028 2734 8027 2740 8026
2732 8021 2727 8019 2724 8017 2721 8016
TIME...MOT...LOC 1917Z 180DEG 0KT 2732 8035
15Special weather statement, Oct 17, 4:22 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
422 PM EDT WED OCT 17 2012
FLZ053-172115-
OSCEOLA-
422 PM EDT WED OCT 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 515 PM EDT.
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE
TOHO...MOVING NORTHEAST AT 10 MPH.
ADDITIONAL AREAS THAT WILL BE AFFECTED BY THE STORM INCLUDE SAINT
CLOUD...EAST LAKE TOHO...THE FLORIDA TURNPIKE...AND US 192.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2835 8124 2835 8116 2818 8103 2808 8138
2808 8145 2810 8146 2814 8146 2814 8148
2823 8152
TIME...MOT...LOC 2021Z 233DEG 8KT 2821 8136
MOSESSpecial weather statement, Oct 17, 4:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT WED OCT 17 2012
FLZ047-147-172145-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
448 PM EDT WED OCT 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 545 PM EDT.
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LONE
CABBAGE FISH CAMP...MOVING EAST AT 15 MPH.
OTHER STORMS ARE LIFTING NORTH NEAR PATRICK AIR FORCE BASE AND THESE
CELLS AND ASSOCIATED OUTFLOW BOUNDARIES WILL COLLIDE OVER CENTRAL
BREVARD COUNTY. LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY
EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CANAVERAL GROVES...
ROCKLEDGE....COCOA...COCOA BEACH...CAPE CANAVERAL AND MERRITT ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2840 8059 2823 8059 2822 8060 2822 8062
2828 8061 2831 8065 2829 8066 2822 8064
2823 8066 2822 8067 2821 8086 2841 8088
2850 8077 2841 8073 2853 8073 2863 8060
2858 8056 2845 8052
TIME...MOT...LOC 2045Z 255DEG 12KT 2836 8081
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:19 PM EDT | Special Weather Statement | MLB | Saint Lucie | 26 min |
| Oct 17, 3:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 17, 4:22 PM EDT | Special Weather Statement | MLB | Osceola | 53 min |
| Oct 17, 4:32 PM EDT | Special Marine Warning | MLB | 118 min | |
| Oct 17, 6:19 PM EDT | Special Marine Warning | MLB | 86 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.